# SDR 2003FA0000339

- Difficulty date: March 7, 2003
- Submitted: April 1, 2003
- Operation: General aviation
- Aircraft: N9603Y
- Make and model: Beech P35
- Aircraft serial: D7115
- Engine: Cont IO470*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bushing
- Part number: 358100757
- Part serial: ALG7014
- Condition: Broken
- Location: Worm Driveshaft
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE BUSHINGS AT THE HANDLE END OF THE WORM DRIVE SHAFT WERE SEVERELY WORN AND BROKEN WHICH WOULD ALLOW THE SHAFT TO MOVE BACK AND FORTH AND OVER A PERIOD OF TIME THE LOCKNUT BACKED OFF FAR ENOUGH TO ALLOW THE WORM DRIVE SHAFT TO MOVE BACK AND FORTH A SIGNIFICANT AMOUNT WHICH WOULD CAUSE A BINDING IN THE SECTOR TO WORM GEAR CONTACT AREA.  THIS IS WHY THE MOTOR LOCKED UP AND THE EMERGENCY GEAR SYSTEM DID NOT ALLOW THE GEAR TO BE MOVED IN EITHER DIRECTION.
